Hi everyone. I have never done this before but I took 30 units of novo log instead of 30 units of lantus! I called the ER so now I’m eating 30g’s of carbs every 30 min and testing every 20 min for the next 4 to 6 hours! And hoping I don’t end up in ER. Has anyone done this before?
Yeah, it’s happened to me a couple of times over the past 46 years. It’s scary, I know, but you’ll get through it. If you can be with someone, then I would strongly suggest it. It’s a rule here in my state that the paramedics can’t give you an injection of glucagon unless you are unconscious, which I think is rather stupid. You also don’t want to go too high, which you may, unless you do take some Lantus, but that depends on how long it is until your next dose. Once you get through the “crisis” make sure you contact your doctor and see what he/she wants you to do as far as the Lantus if it happens again. Good luck.
Walt Crocker, Author: “Diabetes! A Lifetime of Being Too Sweet.”
I’ve luckily never done this but I would suggest giving yourself glucagon if you have it at home to counter-act the novolog.
Got through the crisis. Talked with a ER nurse last night. Checked sugars every 20 to 30 minutes till 3:30 am and ate 30g of carbs every 30 minutes. This let my sugar between 75 to 120. By 6:30 am sugar reached 199 and by 8am 285. So I took 2/3 of my lantus and some regular. Very tired today but glad I didn’t end up in ER . My husband was great! Cancelled my golf game but will walk a couple miles later. Golfed yesterday and playing tomorrow . Thanks for advice. Diane
Glad everything worked out for you. Hope it never happens again, but now you know what to do.
I’ve done that a few times. I sit with my ipad and netflix for a few hours and enjoy more ice cream than usual.
I’ve done it at least twice. Similar to doug, those 2 times I stayed up late and ate a lot of carbs and tested every so often.
One time it happened the night before I had to fly out at 7 am or something for work. Didn’t get much sleep that night.